Hairstyles, Hair Care & Fashion

Thick Hair Growth After Chemotherapy

Q: After chemotherapy my hair became very thick. My hairdresser has been cutting it with a razor which is making it very dry. When I tackled her with this she got really upset and said I was not conditioning it properly which I do. Previously club cutting it and thinning it with scissors was not causing this problem. Can you tell me if razor cutting will dry the hair more?
A: In one word, NO. Razor-cutting is only physically shortening the hairs by slicing them off at a certain point. It is a more logical assumption that your hair has grown more porous as a result of the chemotherapy treatment, which is why it is drier now.
It is commonly known that chemotherapy affects hair growth. Many women undergoing chemotherapy treatments lose their hair completely, and a lot of women have reported that when their hair grew back it was a different texture and wave pattern than before. I, personally, have a friend whose experience with chemotherapy involved no hair loss at all. Her hair remained as thick and lush as before, except that it slowly faded to snowy white. It also became thicker as well.
I don't doubt that you are conditioning your hair, but it's possible that your hair needs more conditioning than it did previously. If your hair has changed in texture due to the chemotherapy, and it is more porous, it will lose moisture more rapidly than before. I recommend trying a leave-in conditioner in addition to the normal rinse-through conditioner that you use after shampooing.
I'm sure that you'll be able to adjust to your hair's new needs with ease. However, I do assure you that the method your stylist uses to cut your hair has no effect on whether or not your hair is dry.
Related posts:
Chemotherapy and hair loss
Perming hair after chemotherapy
Cold cap may help women keep their hair during chemotherapy